Format

Send to:

Choose Destination
See comment in PubMed Commons below
Conn Med. 2012 Oct;76(9):549-50.

Anaphylactic reactions with intravenous vitamin K: lessons from the bedside.

Author information

  • 1Department of Hospital Medicine, Saint Francis Hospital and Medical Center, Hartford, USA.

Abstract

Vitamin K is used as a correction factor to avert the risk of bleeding due to warfarin overdose. Among the reported complications of this therapy, the most serious one is the anaphylactic cardiovascular collapse caused by intravenous infusion of the drug. We report herein a patient with over-anticoagulation from warfarin use and a subcapsular renal bleeding who developed a fatal anaphylactic shock after vitamin K administration via slow intravenous infusion. Vigilance with the intravenous formulation of this agent should always be sought in order to prevent fatal outcomes, especially in patients with severe comorbidities.

PMID:
23155674
[PubMed - indexed for MEDLINE]
PubMed Commons home

PubMed Commons

0 comments
How to join PubMed Commons

    Supplemental Content

    Loading ...
    Write to the Help Desk